MAUDE Adverse Event Report: ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION

ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Catalog Number H965457591
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
During a tavr procedure, the gray hub detached from the sheath , leaving the sheath inside of the patient.In order to obtain the sheath they had to obtain access in the opposite groin thus resulting in cancellation of the tavr.The sheath tubing was successfully removed with no serious harm or injury to the patient.It was reported the defective disposable device is has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Received one coaxial introducer in a plastic bag for evaluation.As received, the 5f coaxial introducer hub was detached from the sheath tubing.The sheath tubing was kinked/pinched together.The customer's reported complaint description is confirmed.The 5f introducer is a purchased accessory from supplier medron.Angiodynamics' supplier of this product was notified per scar003989 and the returned sample was sent to the supplier, medron for evaluation, root cause determination, dhr review of supplier lot {703446} and corrective action.Medron's review of the sample under magnification confirmed that the sheath tubing pulled out of the molded hub.Additional investigation, by cutting open the hub, revealed that the sheath tubing was not at the designed location at the time of molding, and thus resulted in a much shorter tubing capture inside the hub.The most likely root cause of the short step 2 above one of the extrusions loaded on the core pin was jostled so its position moved on the core pin from the designed location out to a position that would result in a short capture.Medron's correction/corrective actions: instruction/training the manufacturing procedure that demonstrates the proper procedure for mini stick sheath molding is being updated with clarifying pictures and instructions that will further demonstrate acceptable and improperly loaded extrusions on core pins.As well as clarifying that this step to verify the extrusion have been loaded properly must be performed when the cassette has been loaded into the mold.All mold operators will be trained to these updates.Medron's post molding verification: flexan is implementing a post step that will detect any extrusion that may not have achieved the proper "captured length".This will be done in the form of a length inspection go/no go fixture.The cassette with molded parts will immediately be placed on the fixture after molding.Any parts that have an insufficient capture will have extrusion that are longer than the length fixture allows.These parts will be rejected.Capa # 19039 as a corrective action to address hub separation from introducer.A review of angiodynamics' device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Angiodynamics' labeling review: directions for use (dfu) 16600601-01.Warning contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your navilyst medical representative.Inspect prior to use to verify that no damage has occurred in shipping.For single patient use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/or lead to device failure which, in turn, may result in patient injury, illness or death.Reuse, reprocessing or resterilization may also create a risk of contamination of the device and/or cause patient infection or cross-infection, including, but not limited to, the transmission of infectious disease(s) from one patient to another.Contamination of the device may lead to injury, illness or death of the patient.After use, dispose of product and packaging in accordance with hospital, administrative and or local government policy.Device description the mini stick* max coaxial microintroducer kit contains: (1) coaxial sheath/dilator assembly; (1) 21 g (0.9 mm) vascular introducer needle; and (1) 0.018 inch (0.46 mm) floppy tip guidewire.Intended use/ indications for use.The coaxial microintroducer kit is used for the percutaneous introduction of a guidewire into the vascular system.Labeling review: directions for use (dfu) 16600601-01.Warning contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your navilyst medical representative.Inspect prior to use to verify that no damage has occurred in shipping.For single patient use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/or lead to device failure which, in turn, may result in patient injury, illness or death.Reuse, reprocessing or resterilization may also create a risk of contamination of the device and/or cause patient infection or cross-infection, including, but not limited to, the transmission of infectious disease(s) from one patient to another.Contamination of the device may lead to injury, illness or death of the patient.After use, dispose of product and packaging in accordance with hospital, administrative and or local government policy.Device description the mini stick* max coaxial microintroducer kit contains: (1) coaxial sheath/dilator assembly; (1) 21 g (0.9 mm) vascular introducer needle; and (1) 0.018 inch (0.46 mm) floppy tip guidewire.Intended use/ indications for use.The coaxial microintroducer kit is used for the percutaneous introduction of a guidewire into the vascular system.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).
 
Event or Problem Description
Received medwatch letter referencng user medwatch (b)(4) from fda january 20 2020.New information: an elderly female patient has a history of aortic stenosis and coronary artery disease (cad).While performing prep for tvar procedure, the micro-puncture sheath hub became separated from the sheath and lodged in patient's left femoral groin site.By accessing the right groin, broken sheath was then retrieved using a guidewire.Transcatheter aortic valve replacement (tvar) procedure was aborted.Patient was discharged home."short history: the patient came in for a transvascular catheter aortic valve replacement.The patient's sheath after access into the left groin was found to be embolized and broken.On flouroscopy examination, it was found to be in the common femoral artery of the left side.Manual hemostasis was applied to make sure that the patient does not bleed as well as the sheath does not move.I had been called to evaluate the patient in this unfortunate circumstance and the possibility to retrieve the device.Operative detail: access was taken in the right groin and by the micropuncture sheath, and ultrasound and we upsized it for an 8-french arrow sheath 25cm.Subsequently, i used im catheter over the glidewire to cross into the contralateral groin.Glidewire was placed into the sfa of the left side, making sure that we did not dislodge the emobolized sheath, which was already being under manual pressure from the outside compression by my nurse.Subsequently, we used a 6-french destination sheath and advanced into the external iliac artery.Subsequently, i took 6-french jr4 guide catheter and advanced it very close to the embolized sheath.I took long several wire worth 0.014 wire and make a snare loop, which was used to snare the embolized sheath into the jr4 guide catheter and subsequently pulled into the 6-french destination sheath.Once it was ensured that the emobolized sheath was evaluated in the destination sheath, the whole destination sheath, jr4 guide and embolized device was taken out in one piece.Subsequent flouroscopy images did not reveal any embolized pieces in the body.The embolized device was sent to the pathology lab.Post-procedure, groin was held manually.Subsequent groin shot showed no evidence of perforation or dissection of the digital subtraction imaging.

Brand Name
MINI STICK MAX
Common Device Name
VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key9415539
Report Number1317056-2019-00151
Device Sequence Number533759
Product Code DRE
UDI-Device IdentifierH965457591
UDI-PublicH965457591
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberH965457591
Device Lot Number5522907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;